Thunderstorm Wind, Columbia
- When
- August 17, 10:00 PM EST
- Where
- Columbia County, Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.183, -82.633
Several trees down in the Alligator Park on the northeast side of Lake City.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Several trees down in the Alligator Park on the northeast side of Lake City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 17, 8:00 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 PM EDT TUE AUG 17 2004 .SHORT TERM...VERY TENACIOUS CONVECTION IS ONGOING THIS EVENING. 00Z SOUNDING SHOWED A DRY POCKET JUST ABOVE THE SFC WHICH SEEMS BE BE ENHANCING THE WIND GUST POTENTIAL OF THE STORMS. HAVE UPDATED ZONES TO REMOVE AFTERNOON PERIOD AND INCREASE EVENING POPS OVER AREAS WHERE SHOWERS ARE ONGOING. && .MARINE...NO CHANGES. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CAMP/ZAPPE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT TUE AUG 17 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1100 AM EDT TUE AUG 17 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS...MAINLY ALONG THE ATLANTIC AND GULF COAST SEABREEZES. WIND GUSTS UP TO 40 MPH ARE POSSIBLE IN THE STRONGER STORMS...ALONG WITH DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL. STORMS WILL MOVE SLOWLY INLAND WITH THE SEABREEZES... ALTHOUGH STRONGER STORMS WILL MOVE BACK TO THE EAST AT 10 MPH DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 847 PM EDT TUE AUG 17 2004 FLZ020-GAZ162-163-180130- CLINCH GA-ECHOLS GA-HAMILTON FL- 847 PM EDT TUE AUG 17 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON...SOUTHERN CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 930 PM EDT... AT 847 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES WEST OF NEEDMORE TO 4 MILES NORTHEAST OF NEEDMORE...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF STATENVILLE TO 6 MILES NORTHWEST OF FARGO...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO THROUGH 930 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 PM EDT TUE AUG 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG GAINESVILLE 29.67N 82.34W
08/17/2004 ALACHUA FL NEWSPAPER
TREE DOWN ON POWERLINES. 800 BLOCK OF SW 13TH STREET.
0615 PM TSTM WND DMG NEWNANS LAKE 29.65N 82.24W
08/17/2004 ALACHUA FL PUBLIC
TREES AND POWERLINES DOWN NEAR NEWNANS LAKE.
&&
CAMPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 926 PM EDT TUE AUG 17 2004 FLZ020-022-180215- COLUMBIA FL-HAMILTON FL- 926 PM EDT TUE AUG 17 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 PM EDT... AT 926 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM ECHOLS COUNTY TO HAMILTON COUNTY...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF FARGO TO 6 MILES NORTHEAST OF SUWANNEE SPRINGS... MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THROUGH 1015 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 926 PM EDT TUE AUG 17 2004 FLZ020-022-180215- COLUMBIA FL-HAMILTON FL- 928 PM EDT TUE AUG 17 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 PM EDT... AT 926 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM FROM 11 MILES SOUTHWEST OF FARGO TO 6 MILES NORTHEAST OF SUWANNEE SPRINGS...MOVING SLOWLY SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GENOA...WHITE SPRINGS AND WINFIELD THROUGH 1015 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1021 PM EDT TUE AUG 17 2004 FLZ021-022-180300- COLUMBIA FL-SUWANNEE FL- 1021 PM EDT TUE AUG 17 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1100 PM EDT... AT 1021 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF SUWANNEE VALLEY TO 2 MILES WEST OF HOUSTON...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF LAKE CITY TO 3 MILES SOUTHEAST OF LIVE OAK...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOUSTON...WELLBORN...SUWANNEE VALLEY... WINFIELD...FIVE POINTS...WATERTOWN...LAKE CITY AND COLUMBIA THROUGH 1100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1048 PM EDT TUE AUG 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 4 E MIDDLEBURG 30.05N 81.84W
08/17/2004 CLAY FL FIRE DEPT/RESCUE
911 REPORTED TREES DOWN AROUND LAKE ASBURY.
&&
CAMPThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413092.